MAUDE Adverse Event Report: EXACTECH, INC. TRU TIBIAL ADAPTOR PLATE TRIAL/IMPLANT, SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRU TIBIAL ADAPTOR PLATE TRIAL/IMPLANT, SIZE 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRU TIBIAL ADAPTOR PLATE TRIAL/IMPLANT, SIZE 4
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of human error was considered to be a cause of this failure.Two possible scenarios include using the incorrect size adapter plate or attempting to remove the adaptor plate with a tool other than the truliant drop rod handle, as stated per the operative technique.The geometry of the truliant drop rod handle, in addition to an appropriately constrained adaptor plate, as designed creates a scenario in which contact with the flexure is extremely difficult.The design lends to being susceptible to breakage if used incorrectly due to the use of ultem material with a thinner aspect under load.The most probable root cause associated with the reported event of "broken - retrieved from patient" is likely the result of using an osteotome to remove the adaptor plate and not the truliant drop rod handle, which likely led to fracturing of the central flexure.A risk assessment has been initiated to escalate this issue.
 
Event or Problem Description
As reported, during removal/withdrawal in a procedure on this male patient, the surgeon used an osteotome to remove adaptor plate and broke part of it.All pieces were recovered.The patient was not affected.

Brand Name
TRU TIBIAL ADAPTOR PLATE TRIAL/IMPLANT, SIZE 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11678593
Report Number1038671-2021-00171
Device Sequence Number19595444
Product Code JWH
UDI-Device Identifier10885862525451
UDI-Public10885862525451
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRU TIBIAL ADAPTOR PLATE TRIAL/IMPLANT, SIZE 4
Device Catalogue Number02-029-25-4040
Device Lot Number49048288
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1